Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 12, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Mar 16, 2006, 9:29 AM CST for 14 counties in Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2006, 9:29 AM CST (15:29 UTC)
- Expired
- Mar 16, 2006, 12:34 PM CST
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 3.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2725 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 161529 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 929 AM CST THU MAR 16 2006 ...GUSTY NORTH WINDS TO BUFFET PARTS OF SOUTHWEST KANSAS... .STRONG NORTH WINDS WILL CONTINUE THROUGH EARLY AFTERNOON BEHIND AN UPPER LEVEL DISTURBANCE. KSZ030-031-045-046-064>066-078>081-088>090-162000- /O.NEW.KDDC.WI.Y.0012.060316T1529Z-060316T2000Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 929 AM CST THU MAR 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. NORTH WINDS WILL HOWL AT 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH 2 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KDDC 161834 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1234 PM CST THU MAR 16 2006 ...WINDS SUBSIDING ACROSS SOUTHWEST KANSAS... .THE PRESSURE GRADIENT IS DECREASING ACROSS SOUTHWEST KANSAS SO WINDS WILL CONTINUE TO SUBSIDE. KSZ030-031-045-046-064>066-078>081-088>090-161945- /O.CAN.KDDC.WI.Y.0012.000000T0000Z-060316T2000Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1234 PM CST THU MAR 16 2006 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DROPPED TO BELOW WIND ADVISORY CRITERIA AND WILL CONTINUE TO SUBSIDE THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 16, 3:16 AM CST, 6 hours 13 minutes earlier.
Area forecast discussion, Mar 16, 3:16 AM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 316 AM CST THU MAR 16 2006 .DISCUSSION... DAYS 1-2... PROGRESSIVE UPPER TROF IS MOVING QUICKLY EAST ACROSS CENTRAL PLAINS AND THIS HAS PUSHED A COLD FRONT THROUGH WESTERN KANSAS DURING THE OVERNIGHT. WINDS ARE STILL QUITE STRONG...850MB WINDS OF 50KTS...AND THIS SHOULD CONTINUE THRU MIDDAY. SOME AREAS MAY BE BORDERLINE WIND ADVISORY FOR SOME TIME THIS MORNING...BEFORE THE WINDS SUBSIDE THIS AFTERNOON. WILL GO WITH EXTREME FIRE DANGER WITH THE CONTINUED DRY AND WINDY CONDITIONS EXPECTED. MADE LITTLE CHANGE TO GOING MAXES. WITH DRY AIR IN PLACE AND WEAK WINDS TEMPS SHOULD DROP OFF NICELY TONIGHT SO HAVE LOWERED MINS A COUPLE DEGREES. THE NEXT UPPER TROF BEGINS TO TAKE SHAPE ALONG THE WEST COAST BY FRIDAY AND THIS WILL MARK THE BEGINNING OF THE WARM ADVECTION REGIME ACROSS THE CENTRAL PLAINS. AT THE SURFACE, SOME COLD AIR IS IN PLACE OVER THE NORTHERN PLAINS AND THIS WILL FILTER IN BEHIND THE CENTRAL US SYSTEM TONIGHT AND TOMORROW. CLOUDS WILL BE ON THE INCREASE AND MODELS NOW SHOW DEVELOPING WARM ADVECTION SHOWERS FROM MIDDAY ON. THIS ACTIVITY SHOULD BEGIN IN THE SOUTHWEST AND MOVE NORTHEAST ACROSS THE CWA WITH THE BETTER CHANCES BEING OVER THE SOUTHERN ZONES. WOULDNT BE SURPRISED TO SEE A FEW LIGHTNING STRIKES EITHER WITH THIS ACTIVITY. AIR IS STILL DRY DOWN LOW BUT LIKELY NOT DEEP ENUF TO PREVENT PRECIP FROM REACHING THE GROUND. WITH CONTINUED COLD ADVECTION AND INCREASING CLOUDS, HIGH TEMPS WILL NOT GET OUT OF THE 40S. GFS/UKMET SHIFT THE BEST WARM ADVECTION/MOISTURE EAST OF WESTERN KS BY MIDNIGHT SATURDAY. THE LOWER LEVELS BEGIN TO SATURATE WITH CONTINUED MOIST UPSLOPE FLOW ON THE WEST SIDE OF THE SURFACE ANTICYCLONE. WITH WEAK 850MB WARM ADVECTION CONTINUING TO PROVIDE AT LEAST SOME LIFT...ALBEIT SMALL...SOME DRIZZLE IS POSSIBLE AREA WIDE TOWARD SATURDAY MORNING. RIGHT NOW AM USING THE UKMET SURFACE TEMPS...KEEPING MINS ABOVE FREEZING IN THE 30S WITH CLOUDY SKIES AND LOW LEVEL MOIST ADVECTION KICKING IN. LACY DAYS 3-7... ECMWF IS SHOWING GOOD RUN TO RUN CONSISTENCY WITH UPCOMING STORM SYSTEM FOR THIS WEEKEND INTO EARLY NEXT WEEK. THE GFS FROM THE 18Z RUN IS TRENDING WITH PUSHING SYSTEM THROUGH AREA A LITTLE FASTER AND FURTHER SOUTH THAN THE ECMWF. THE GFS THEN PUTS OUT OVER 1.25 INCHES QPF OVER KDDC WHILE LOOKING AT THE ECMWF...BEST MOISTURE STAYS NORTH AND EAST OF US AND MAY BRING SOME DECENT PRECIP TO FAR NORTHERN COUNTIES. NOT GOING TO JUMP ON ANY ONE SOLUTION AND MAKE SWEEPING CHANGES. THE CURRENT FORECAST LOOKS GOOD AND ONLY RAISED POPS A BIT FOR SATURDAY NIGHT INTO SUNDAY WHEN BEST WARM AIR ADVECTION WILL BE OCCURRING OVER AREA. PRECIP TYPE SHOULD STAY IN THE FORM OF RAIN THROUGH SUNDAY AHEAD OF UPPER LOW...THEN CHANGE OVER TO SOME SNOW FOR MONDAY. JUST HOW FAR SOUTH THE UPPER LOW TRACKS WILL DETERMINE IF WE SEE MUCH OF ANYTHING GOING INTO MONDAY ALTHOUGH SOME DECENT WRAP AROUND SNOWS ARE POSSIBLE EVEN WITH THE ECMWF SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 24 45 35 / 0 0 20 20 GCK 57 23 46 35 / 0 0 0 10 EHA 59 29 47 37 / 0 0 20 10 LBL 60 27 46 37 / 0 0 20 10 HYS 54 20 43 33 / 0 0 0 20 P28 59 27 48 37 / 0 0 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/28
Hazardous weather outlook, Mar 16, 4:13 AM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 413 AM CST THU MAR 16 2006 KSZ030-031-043>046-061>066-074>081-084>090-171015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 413 AM CST THU MAR 16 2006 /313 AM MST THU MAR 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER WINDY AND MILD DAY ACROSS WESTERN KANSAS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND DRY VEGETATION TO PRODUCE A VERY HIGH FIRE DANGER TODAY. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED...AS THESE CONDITIONS SUPPORT RAPID FIRE GROWTH AND SPREAD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG UPPER LEVEL STORM SYSTEM IS FORECAST TO AFFECT THE CENTRAL PLAINS SUNDAY NIGHT INTO MONDAY. THIS SYSTEM WILL BRING A CHANCE OF ACCUMULATING SNOW TO SOUTHWEST KANSAS. THE DETAILS ARE STILL UNCLEAR AT THIS POINT...SO CHECK BACK FOR FURTHER UPDATES TO THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LACY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.